Taxol Reaction

Kevin R. Fox, MD
Ultima Vez Modificado: 27 de octubre del 2002

Share article


Imprima English

Question

Dear OncoLink "Ask The Experts,"
I treated a 36-year-old Japanese woman with Taxol last week. She has the aldehyde dehydrogenase enzyme deficiency and, despite an extra dose of IV Benedryl, got very ill with the nausea, vomiting, flushing, and drunkenness. Have you run into this problem yet? Do you have any suggestions? 

Answer

Kevin R. Fox, MD, Assistant Director, Clinical Affairs and Associate Professor of Hematology/Oncology at the Abramson Cancer Center of the University of Pennsylvania, responds:

I have not seen this problem in my practice so far. However, I have received word from an oncologist on the west coast who treats many Asian patients. He has confirmed that they do observe this same 'syndrome?. I think that the most plausible solution may be to switch the patient to taxotere.

Imprima English